U.S. doctors online nowAsk doctors free
OK
A 26-year-old female asked:

Fda upgrading heart/stroke risk on otc nsaids, tylenol (acetaminophen) can affect liver. what else is there for occasional pain/inflam relief? is aspirin only choice?

1 doctor answer2 doctors weighed in
Dr. Alvin Lin
Geriatrics 32 years experience
No free lunch: There's no such thing as a free lunch. In other words, there're always some potential risks or side effects. If dietary supplement manufacturer claims no risks or side effects b/c it's natural, herbal, organic, gluten-free, then avoid it b/c they're lying. Acetaminophen can irritate liver but only if excessive dose. NSAIDs can increase heart attack risk but not guarantee that you'll suffer one.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alvin Lin
Dr. Alvin Lin commented
Geriatrics 32 years experience
Provided original answer
Best advice, don't take anything if you don't need it. Then eat healthy, exercise regularly, get plenty of sleep, don't smoke (or quit), and achieve appropriate weight (fat percentage) in order to best lower risk for heart disease, stroke, diabetes, cancer, Alzheimer's disease, depression, etc. In that scenario, occasional NSAID and/or acetaminophen should be tolerable w/o undue risk tho never 0.
Jul 18, 2015
Last updated Jul 18, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.